Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
18688329 tn?1466992903

GOODY POWDER ADDICTION

I have a deadly addiction to Goody Powders. I take 4-8 per day. I have been hospitalized twice over this issue, but come out and will do well for a week and start again. I need help other than a hospital ( I need that to) but I am referring to a facility to go to for this issue, does this exist? I know this is killing my organs, I have a ten year old son that I do not want to leave motherless. When I do not take the Goody's the headache I get is way worse than the one that I originally started taking the powders for. My ears have been ringing for 6 months.I just want to be normal again and not take goody powders but I need a place that will keep me to where I cannot get a goody powder for at least a week and I know I can quit. I have ulcers, low blood, tinnitus, tiredness, all because of this. Does anyone have any suggestions? When I go to the hospital they want to rush me out because I have no insurance, the last time I went I was placed directly into ICU and stayed 8 hours and was told I had no insurance they were discharging me. PLEASE SOMEONE GIVE ME ADVICE, from the way I am feeling i'm not sure how much longer my body can take this. I only weigh 100 pounds. I have took these for 10 years.  
4 Responses
1796826 tn?1578874779
So I looked at Goody Powder, which I'm not familiar with, and it appears to be a mix of acetaminophen, aspirin, and caffeine. Not many people realize that acetaminophen is mildly habit-forming. I know, because I had to deal with an addiction to it after I quit taking Vicodin. In the months after I quit, one thing that made me feel normal was to take a moderate amount of Tylenol every day. After a couple months of this, I decided I needed to quit taking it (as a crutch, I thought), and I went through a mild, but noticeable withdrawal. I ended up doing a self-taper, just reducing my daily dose by one pill a day until I was down to none, and I didn't really have any symptoms.

The caffeine is probably a big reason you get a headache when you quit. Caffeine withdrawal symptoms usually include headache. I'm not sure about the aspirin, I do know it's hard on the stomach, but most NSAIDS aren't physically habit-forming in my experience.

So I think you've got a physical dependence on two of the substances in Goody's. And I know from personal experience that if you just do a disciplined self-taper, you can avoid any really rough withdrawal symptoms.

I also think there's a psychological component to what you're going through that you absolutely have to treat. It sounds like money and insurance are an issue for you, so I am going to recommend NA or AA, depending on what's available where you live. Even though everyone will likely have used "harder" drugs than you, the issue around dependence and breaking the cycle of addiction are going to be exactly the same. Or if you do have the ability to see an addiction therapist, that would definitely be what I'd recommend. You know your damaging yourself and you still can't stop. Like I reccomend to any addict, you need to get some form of aftercare. It's (relatively) easy to get past the physical addiction but if you don't address why you became an addict in the first place, it's likely that's where you'll end up.

Hope this helps, good luck!
Avatar universal
I pray you have gotten over your Goody Powder Addiction. I was addicted to them for years and like you I was worried about the health problems they could cause because of the warning label but every time I would try to quit I physically got sick and would have a migraine. And I pray that you've stopped or can stop. Unfortunately I couldn't before I died from them. On October1 2013, I got up that morning severely throwing up blood, collapsed in the floor and couldn't see, and my son at the time was 18months old and I knew I was going to die and he would be stuck by himself until he was found. But he thankfully brought my phone to me and I called 911. Once the paramedics was there I died on them came back in the ambulance, and then that week in the hospital I died 3 times in total ended up on life support and basically had a emergency gastric bypass... 2 months after surgery because I have a malnutrition problem my teeth begin chipping and breaking away plus after all this I had to be taken care of for a few months and I lost my home, 2 vehicles, and other important things. So I pray please that you've been able to stop before you end up like me. Sadly I can name off 10 people at the least that I know who are addicted to them. They are very dangerous for a medicine to be sold OTC.
Avatar universal
I am currently going through this. Tinnitus, fatigue, burning guts. Very scary and here my dumb ass thought staying away from narcotic pain killers would be safer. Do any of you guys have an update a few years on?
3 Comments
Hello.  I never took this powder but I do know it's aspirin/caffeine and acetaminophen.  Here is what happened to me after 40yrs of that cocktail.  I was hospitalized and dx'd with 2 duodenal ulcers in 2007.  I can't begin to describe the pain.   After several months and once I began to feel better, that didn't stop me from that cocktail in one form or another, again.  Finally in 2016, my stomach ulcerated completely shut forcing an emergency gastric bypass.  This was major abdominal surgery!  Of course I was told not to ever take aspirin again, but I do have Fibro/arthritis and just all over pain, so I am still taking 1/4 or 1/2  an aspirin taken with an acid reducer, several times a day.  Now my stomach is hurting (again!), but it's the only relief from the aches and frankly, I just don't know what to do.

If your stomach is burning, you are on your way to ulcers if you don't have them already.  You really should see a gastro and have that checked as ulcers left unchecked can lead to perforation.  I just wanted to tell you my story and how I can relate to the feeling of it being impossible to stop this cocktail but also to scare you some into taking your own action.  

You can buy regular aspirin and cut them in half or quarters and wean yourself down.  Acetaminophen has it's own withdrawal, but I think it's more the aspirin and caffeine that's the most difficult to stop.  Drink a small cup of coffee for the caffeine which does have it's own painful withdrawal of headaches.  Wean slowly off that too.  

I know you can do this, Vxradix!  Please begin today!
Oh, Jade!  I so love your message here.  My gosh, aspirin for pain relief and you can't do that because of side effects!  WHY does life have to be so hard?  I understand though.  I can't take what I want either for a chronic injury without side effects.  Ibuprofen helps me but have a problem when I take it.  Such a vicious cycle.  

I appreciate you sharing your story!

To VXradix. You are not alone. As you can see there are many working on this same thing.  You can do it!!  hugs
Hi MJ...thank you for your supportive words.  Sure wish I knew back then, what I know now.   The one time I attempted a half an ibuprofen, was disaster, so it's been 4yrs without.  As far as the aspirin goes, it's amazing how Little works when you're faced with no other choice.    

I realize now that my post reads like I was taking acetaminophen also, but only when I used hydrocodone...which has only been a few times a year.  That stuff causes hyperalgia very quickly for me, so it's best to try to leave it alone.  Not to mention how terrible it is for ones liver.  

NSAID's though, nothing like the pain relief they bring.  That's why I say to anyone who I read that takes so much on a regular basis, it's best to get control over that early on...before you get ulcers (or worse)...and can't take any at all.  The tinnitus is rough to live with, as well.  My ears literally clang every moment of the day.  There is no solution other than to ignore it.  

Now two posts on this short thread where an emergency gastric bypass was needed.   Let me tell anyone reading, if this happens to you, you will think you are in Hell for a very long time.  

Good luck to all in this difficult fight!      

    
Avatar universal
Please stop taking them and go get your liver and stomach checked asap! My mom is in icu. She had a ulcer that was septic. She lost most of her intestines. So her life may be lost over these horrible thing. She passed out after being sick. She had a hole in her stomach from the ulcer. And she's struggling bad. Please..do not take these. I want to get them off the market. They will kill you!
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.